zbMATH — the first resource for mathematics

Hyperbolic polygons of minimal perimeter with given angles. (English) Zbl 1236.51012
Author’s abstract: We prove that, among all convex hyperbolic polygons with given angles, the perimeter is minimized by the unique polygon with an inscribed circle. The proof relies on work of J.-M. Schlenker[Trans. Am. Math. Soc. 359, No. 5, 2155–2189 (2007; Zbl 1126.53041)].

51M16 Inequalities and extremum problems in real or complex geometry
51M09 Elementary problems in hyperbolic and elliptic geometries
52A10 Convex sets in \(2\) dimensions (including convex curves)
Full Text: DOI arXiv
[1] Alexandrov, A.D.: Convex polyhedra. Springer Monographs in Mathematics. Springer, Berlin. Translated from the 1950 Russian edition by N.S. Dairbekov, S.S. Kutateladze and A.B. Sossinsky, With comments and bibliography by V.A. Zalgaller and appendices by L.A. Shor and Yu. A. Volkov (2005)
[2] Coxeter H.S.M.: A geometrical background for de Sitter’s world. Am. Math. Monthly 50, 217–228 (1943) · Zbl 0060.44309 · doi:10.2307/2303924
[3] Knebelman M.S.: Questions, discussions, and notes: two isoperimetric problems. Am. Math. Monthly 48(9), 623–627 (1941) · doi:10.2307/2303871
[4] Lindelöf L.: Propriétés générales des polyèdres qui, sous une étendue superficielle donnée, renferment le plus grand volume. Math. Ann. 2(1), 150–159 (1869) · doi:10.1007/BF01443919
[5] Porti, J.: Regenerating hyperbolic cone 3-manifolds from dimension 2. arXiv:1003.2494 (2010) · Zbl 1293.57012
[6] Ratcliffe J.G.: Foundations of hyperbolic manifolds, graduate texts in mathematics, vol. 149. Springer, New York (1994) · Zbl 0809.51001
[7] Rivin I.: Euclidean structures on simplicial surfaces and hyperbolic volume. Ann. Math. (2) 139(3), 553–580 (1994) · Zbl 0823.52009 · doi:10.2307/2118572
[8] Schlenker J.-M.: Small deformations of polygons and polyhedra. Trans. Am. Math. Soc. 359(5), 2155–2189 (2007) · Zbl 1126.53041 · doi:10.1090/S0002-9947-06-04172-9
[9] Steiner J.: Sur le maximum et le minimum des figures dans le plan, sur la sphère, et dans l’espace en général. J. Reine Angew. Math. 24, 93–152 (1842) · ERAM 024.0720cj · doi:10.1515/crll.1842.24.93
[10] Thurston, W.P.: Shapes of polyhedra and triangulations of the sphere. In: The Epstein birthday schrift. Geom. Topol. Monogr, vol.1, pp. 511–549 (electronic). Geom. Topol. Publ. Coventry (1998) · Zbl 0931.57010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.